Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 434, NWS Louisville, KY

September 4, 2011Marion County, Washington County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Sep 4, 2011, 3:11 PM EDT for Marion County, Washington County, Kentucky. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 4, 2011, 3:11 PM EDT (19:11 UTC)
Expired
Sep 4, 2011, 3:30 PM EDT
In force
19 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Marion County, KY, Washington County, KY

The radar

The Louisville radar (KLVX), 72 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 658 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
658 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
1398 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

472 
WUUS53 KLMK 041911
SVRLMK
KYC155-229-041930-
/O.NEW.KLMK.SV.W.0434.110904T1911Z-110904T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
311 PM EDT SUN SEP 4 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WASHINGTON COUNTY IN NORTH CENTRAL KENTUCKY...
  NORTHERN MARION COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 330 PM EDT

* AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR JIMTOWN...MOVING NORTHEAST
  AT 25 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  SPRINGFIELD...
  THOMPSONVILLE AND PLEASANT GROVE...
  MACKVILLE AND JENKINSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3785 8516 3773 8501 3757 8525 3766 8536
TIME...MOT...LOC 1911Z 227DEG 27KT 3768 8521
WIND...HAIL 60MPH 0.75IN

$$

RS
1 follow-up statement
610 
WWUS53 KLMK 041922
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
322 PM EDT SUN SEP 4 2011

KYC155-041931-
/O.CAN.KLMK.SV.W.0434.000000T0000Z-110904T1930Z/
MARION KY-
322 PM EDT SUN SEP 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MARION COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS MOVED INTO WASHINGTON 
COUNTY. HOWEVER...FREQUENT CLOUD TO GROUND LIGHTNING CONTINUES OVER 
NORTHERN MARION COUNTY. 

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3785 8516 3773 8501 3764 8520 3767 8534
TIME...MOT...LOC 1921Z 227DEG 27KT 3773 8514

$$

KYC229-041930-
/O.CON.KLMK.SV.W.0434.000000T0000Z-110904T1930Z/
WASHINGTON KY-
322 PM EDT SUN SEP 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR WASHINGTON COUNTY...

AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR THOMPSONVILLE...MOVING
NORTHEAST AT 25 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LOUISVILLE.

&&

LAT...LON 3785 8516 3773 8501 3764 8520 3767 8534
TIME...MOT...LOC 1921Z 227DEG 27KT 3773 8514
WIND...HAIL 60MPH 0.75IN

$$

RS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 1:23 PM EDT, 1 hour 48 minutes earlier.

Area forecast discussion, Sep 4, 1:23 PM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
123 PM EDT SUN SEP 4 2011

...UPDATED AVIATION DISCUSSION...

...FORECAST UPDATE...

ACROSS THE AREA THIS MORNING A PRE-FRONTAL TROUGH WITH THE MAIN WIND
SHIFT ASSOCIATED WITH THIS SYSTEM WAS PUSHING SE THROUGH CENTRAL
KY.  AS OF 14Z...IT WAS LOCATED FROM ABOUT LOGAN COUNTY TO FRANKLIN
COUNTY IN KY.  THIS TROUGH WILL CONTINUE TO PUSH SE MAKING IT
THROUGH OUR AREA BY MID AFTERNOON.  THE MAIN COLD FRONT AS OF
1430Z...WAS ORIENTED NE TO SW FROM NW OHIO TO SOUTHERN ILLINOIS TO
CENTRAL TX.  THE FRONT SHOULD PASS THROUGH THE AREA SOMETIME BETWEEN
MID AFTERNOON THROUGH LATE AFTERNOON/EARLY EVENING.

BETWEEN THE TROUGH AND THE COLD FRONT IS A LINE OF SHOWERS AND
T-STORMS.  MOST OF THESE STORMS HAVE BEEN MARGINAL SPS TYPE STORMS
WITH OBSERVED GUSTS ONLY IN THE 20 TO 25 MPH RANGE.  LAPSE SOUNDINGS
REVEAL A LL MOISTENING TREND WHICH SHOULD CONTINUE THROUGHOUT THE
DAY ALLOWING LAPSE RATES TO BECOME MORE MOIST ADIABATIC.  AS A
RESULT...ANY DAMAGING WIND THREAT WILL DECREASE THROUGHOUT THE DAY.
ANY WINDOW OF STRONG TO MARGINALLY SEVERE WIND GUSTS WOULD BE BEST
IN THE LAKE CUMBERLAND REGION FOR EARLY TO MID AFTERNOON HOURS.
BASED ON CURRENT RADAR AND SATELLITE TRENDS...THE 12Z HRRR LOOKS
LIKE IT HAS A PRETTY GOOD HANDLE ON CONVECTION.  SUSPECT THAT THE
BROKEN LINE OF SHOWERS/STORMS WILL CONTINUE TO MAKE SLOW PROGRESS SE
THROUGHOUT THE REST OF THE AFTERNOON.  THE HRRR DOES INDICATE SOME
CONVECTIVE ENHANCEMENT STARTING AROUND 18Z OVER SOUTH CENTRAL KY SO
WILL NEED TO MONITOR THAT.  AS THE PREVIOUS FORECASTER
MENTIONED...HEAVY RAIN WILL BECOME MORE OF A THREAT THIS EVENING AND
THROUGH THE OVERNIGHT HOURS.  ALTHOUGH THE DRY GROUNDS SHOULD BE
ABLE TO HANDLE A GOOD SOAKING RAIN...LOCALIZED PONDING OF WATER ON
ROADWAYS MAY OCCUR.

AS FOR GRID CHANGES FOR THIS UPDATE...UPPED POPS IN AREAS THAT IT IS
RAINING THIS MORNING/EARLY AFTERNOON.  ALSO TWEAKED HIGH TEMPS
DOWNWARD IN THOSE SAME SPOTS.

.SHORT TERM (TODAY - MONDAY)...

COMPLICATED SHORT TERM FORECAST PERIOD AS OUR AREA WILL LIE BETWEEN
SIGNIFICANT UPPER TROUGH AXIS SWINGING ACROSS THE GREAT LAKES TODAY
AND MOISTURE STREAMING NORTHEAST AHEAD OF TROPICAL STORM LEE TO OUR
SOUTH. SYNOPTIC COLD FRONT AND MOISTURE ASSOCIATED WITH NORTHERN
SYSTEM WILL ENSURE SCT TO NUMEROUS SHOWERS AND TSTMS TODAY ACROSS
OUR AREA. MEANWHILE...AMOUNT OF TROPICAL MOISTURE WHICH GETS
INGESTED FROM LEE INTO NORTHERN STREAM SYSTEM WILL HAVE A
SIGNIFICANT EFFECT ON RAINFALL COVERAGE AND HEAVIER RAINFALL AMOUNTS
OVER SOUTHERN AND EASTERN AREAS OF CENTRAL KY TONIGHT INTO MONDAY.

IN THE VERY NEAR TERM...SCT TSTMS HAVE BEEN OCCURRING OVER PARTS OF
W-CENTRAL KY AND TO THE NORTH AND NORTHEAST OF LOUISVILLE LAST
COUPLE HOURS. SOME OF THESE CELLS HAVE PUT OUT SOME IMPRESSIVE
OUTFLOW BOUNDARIES...WITH THE KY MESONET STATIONS IN WARREN AND OHIO
COUNTIES EARLIER HAVING REPORTED GUSTS TO 51 MPH. NORMALLY THESE
CELLS WOULD NOT BE THAT IMPRESSIVE. HOWEVER...00 UTC SOUNDINGS AT
OHX AND ILN ARE VERY IMPRESSIVE WITH AN INVERTED-V SOUNDING WITH DRY
ADIABATIC LAPSE RATES TO AT LEAST 700 MB AND A DRY BOUNDARY LAYER.
THUS...SCT TSTMS HAVE BEEN VERY EFFECTIVE IN THEIR MICROBURST AND
CONVECTIVE OUTFLOW PRODUCTION. WE HAVE ISSUED A FEW SVR WARNINGS AND
A NUMBER OF SPECIAL WEATHER STATEMENTS FOR THESE CELLS. THE MAJORITY
OF CELLS NOW ARE JUST OUTSIDE OUR FORECAST AREA.

MODELS SUGGEST THAT THIS ENVIRONMENT WILL CHANGE DURING THE DAY
TODAY. WITH MORE CLOUD COVER AND INCREASING LOW-LEVEL MOISTURE...
LOW-TO0-MID LEVEL LAPSE RATES OVERALL SHOULD GRADUALLY WEAKEN
SOMEWHAT TODAY. THIS IS REFLECTED IN LOWER TOTAL TOTALS INDICES
LATER TODAY. HOWEVER...THE ENVIRONMENT WILL STILL BE UNSTABLE AND
CONDUCIVE TO NUMEROUS TSTMS. HOWEVER...MICROBURST WIND POTENTIAL
SHOULD SUBSIDE SOMEWHAT LATER TODAY...ALTHOUGH STILL CANT RULE OUT
ISOLATED SVR STORMS DURING THE DAY TODAY.

WHILE MULTIPLE OUTFLOW BOUNDARIES COMPLICATE THE CONVECTIVE AND
SURFACE WIND FORECAST TODAY...THE SYNOPTIC COLD FRONT WILL APPROACH
THE OH RIVER THIS AFTERNOON AND MOVE THRU CENTRAL KY TONIGHT. HIGH
TEMPS THIS AFTERNOON WILL BE TRICKY WITH CLOUDS AND RAINFALL
LIMITING THE DIURNAL RISE...AND WILL CONTINUE WITH 80S IN THE
GRIDS...CERTAINLY COOLER THAN YESTERDAY...BUT ALSO MORE HUMID TODAY
AHEAD OF THE FRONT.

WITH K INDEX VALUES IN THE 30S TODAY AND INCREASING ATMOSPHERIC
MOISTURE...TSTMS WILL BECOME INCREASINGLY MORE EFFICIENT HEAVY
RAINFALL PRODUCERS...WITH LOCALLY HEAVY RAIN EXPECTED.

LATE TONIGHT INTO MONDAY AS THE NORTHERN STREAM TROUGH IMPINGES ON
OUR AREA AND TRIES TO PHASE SOME TROPICAL SOUTHERN MOISTURE...BOTH
THE GFS AND ECMWF SHOW A NICE JET STREAK DEVELOPING OVER THE OH
VALLEY AND GREAT LAKES...WITH THE RIGHT ENTRANCE REGION OVER THE TN
VALLEY INTO SOUTHERN/EASTERN KY (CERTAINLY MORE LIKE A COOL SEASON
SYSTEM). THIS SHOULD ENHANCE FORCING AND COULD LEAD TO PERIODS OF
HEAVY RAINFALL OVER THE SOUTHEASTERN HALF OF OUR FCST AREA...IF
CURRENT MODEL PROJECTIONS ARE CORRECT. CONVECTIVE-DOMINATED RAINS
TODAY WILL TRANSITION MORE TO STRATIFORM-DOMINATED RAINS WITH
POSSIBLE EMBEDDED CELLS LATE TONIGHT AND MONDAY.

ON MONDAY...THE PRECIP SHIELD SHOULD SLIDE SLOWLY TO THE EAST. THIS
WILL ALLOW SRN IND AND NORTH-CENTRAL KY TO DRY OUT...WHILE SHOWERS
CONTINUE OVER EASTERN PARTS OF SOUTH-CENTRAL KY. TEMPS WILL BE MUCH
COOLER WITH A NE SURFACE WIND...WITH HIGH TEMPS PROBABLY ONLY IN THE
UPPER 60S AND LOWER 70S...POTENTIALLY EVEN COOLER IN THE SOUTHEAST
IF RAIN AND LOW CLOUDS LINGER LONG ENOUGH.

.LONG TERM (MONDAY NIGHT - SATURDAY NIGHT)...

MONDAY NIGHT - SATURDAY NIGHT...

BY MONDAY NIGHT...SFC FRONTAL TROUGH WILL BE WELL SOUTHEAST OF THE
AREA WITH THE UPPER LOW ASSOCIATED WITH TROPICAL STORM LEE REMNANTS
PUSHING NORTHWARD ACROSS THE GULF STATES. THIS UPPER LOW WILL SLOWLY
MOVE TOWARDS OUR CWA AND MOVE OVERHEAD BY LATE WEDNESDAY. EURO AND
GFS STILL IN GOOD AGREEMENT WITH THIS SOLUTION...AND IT APPEARS AS
THE NAM IS OUT TO LUNCH AND DOES NOT EVEN BRING LEE UP THIS
DIRECTION. WENT WITH THE CONSISTENT EURO/GFS AND KEEP POPS IN ACROSS
AT LEAST THE SERN/SRN CWA MONDAY NIGHT-TUESDAY...AND THEN
OVERSPREADING MOST OF THE AREA THROUGH THE REST OF THE EXTENDED
FORECAST AS LEE IS PROGGED TO REMAIN OVERHEAD THROUGH AT LEAST THE
ENTIRE WORK WEEK. BECAUSE OF THIS TEMPERATURES OVER THE CWA
THROUGHOUT THE WEEK WILL HIGHLY DEPEND ON CLOUD COVER AND ASSOCIATED
PRECIP...BUT HIGHS IN THE 70S AND LOWS IN THE 50S LOOKS REASONABLE.
MORE BREAKS IN THE CLOUDS/PRECIP SHOULD BE THE RULE LATER IN THE
WEEK AS SHOWERS WITH LEE REMNANTS BECOMES MORE SCATTERED AND LESS
WIDESPREAD OVER TIME.

SOUTHEASTERN SECTIONS OF CENTRAL KENTUCKY...INVOF LAKE
CUMBERLAND...HAVE DESCENDED INTO SEVERE DROUGHT RECENTLY BUT THIS IS
THE REGION WITH THE BEST SHOT AT SIGNIFICANT RAINFALL. RIGHT NOW THE
BEST CHANCES FOR RAIN IN THE LAKE CUMBERLAND REGION APPEAR TO BE
MONDAY THROUGH TUESDAY. OVER THE COURSE OF THE WEEK 2 TO 4 INCHES OF
RAIN WILL BE POSSIBLE.

NO SEVERE WEATHER IS EXPECTED NEXT WEEK. AS A MATTER OF FACT NOT
EVEN MUCH THUNDER IS ANTICIPATED...WITH THE BEST CHANCE OF THUNDER
RIGHT NOW LOOKING TO BE ON FRIDAY WITH SLIGHTLY STEEPER MID LEVEL
LAPSE RATES.

&&

.AVIATION (18Z TAF ISSUANCE)...

COMPLICATED TAF PERIOD DUE TO THE TIMING OF T-STORMS...FROPA...AND
MVFR FLIGHT RESTRICTIONS.  A PRE-FRONTAL TROUGH HAS MADE IT THROUGH
SDF/BWG ALREADY THIS AFTERNOON SWITCHING WINDS TO THE NW.  IT IS
SCHEDULED TO PASS THROUGH LEX VERY SHORTLY SO WILL BEGIN THE LEX TAF
WITH NW WINDS.  A COLD FRONT LIES TO OUR NW FROM NW OHIO TO SOUTHERN
ILLINOIS TO CENTRAL TX.  THIS FRONT IS PROGGED TO MOVE THROUGH THE
TAF SITES BETWEEN 1 AND 6Z TONIGHT VEERING WINDS TO THE NORTH.

BETWEEN THE TROUGH AND FRONT MULTIPLE BANDS OF SHOWERS/T-STORMS ARE
DEVELOPING AND WILL CONTINUE THROUGH THE AFTERNOON HOURS.  HAVE
TRIED TO TIME -TSRA WITH MVFR VSBYS IN THE TAFS FOR THIS
AFTERNOON...BUT WILL NEED TO ADJUST THIS TIMING AND POSSIBLY LOWER
VSBYS IF A GOOD T-STORM CROSSES A TAF SITE.  EVV/HNB HAVE
EXPERIENCED 1 TO 3SM VSBYS IN T-STORMS ALREADY TODAY.  AFTER FROPA
PASSAGE THIS EVENING PRECIP WILL BECOME MORE STRATIFORM IN NATURE
WITH ONLY AN ISLD RUMBLE OF THUNDER POSSIBLE SO WILL CONTINUE
-SHRA.  THE REMNANTS OF TS LEE WILL MOVE NORTH INTO OUR AREA THIS
EVENING CAUSING PRECIP TO LINGER AT BWG/LEX THROUGH THE OVERNIGHT
HOURS.  PRECIP AT SDF SHOULD BECOME VERY SPOTTY IN NATURE AFTER 3Z
TONIGHT.  MVFR VSBYS/CIGS LOOK TO IMPACT ALL TAF SITES OVERNIGHT
WITH CIGS DROPPING TO LOW END MVFR AFTER 3 TO 6Z.

PRECIP SHOULD END WITH AN NNE WIND PICKING UP AROUND OR JUST AFTER
SUNRISE INTO THE 8 TO 10 KT RANGE.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

UPDATE.........AMS
SHORT TERM.....TWF
LONG TERM......AL
AVIATION.......AMS
Hazardous weather outlook, Sep 4, 11:15 AM EDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1115 AM EDT SUN SEP 4 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-051515-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
1115 AM EDT SUN SEP 4 2011 /1015 AM CDT SUN SEP 4 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A COLD FRONT WILL MOVE ACROSS SOUTH-CENTRAL INDIANA AND CENTRAL
KENTUCKY THIS AFTERNOON AND EARLY EVENING. THE FRONT WILL BRING NUMEROUS
SHOWERS AND THUNDERSTORMS TO THE AREA. A WIDESPREAD SEVERE WEATHER
EVENT IS NOT EXPECTED...BUT A FEW OF THE STRONGEST STORMS COULD
PRODUCE LOCALLY DAMAGING WIND GUSTS. IN ADDITION...LOCALLY HEAVY
RAIN WILL BE LIKELY THIS AFTERNOON THROUGH MONDAY MORNING...WITH
SIGNIFICANT PONDING OF WATER POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE REMNANTS OF TROPICAL STORM LEE WILL PUSH INTO THE TENNESSEE
AND LOWER OHIO VALLEYS ON TUESDAY THROUGH MUCH OF THE REST OF THE
COMING WORK WEEK. SCATTERED TO NUMEROUS SHOWERS AND A FEW
THUNDERSTORMS WILL BE POSSIBLE...WITH BRIEF BUT HEAVY RAINFALL
BEING THE MAIN HAZARD.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN TO THE NATIONAL WEATHER SERVICE
ANY REPORTS OF STRONG WINDS TODAY...AND ANY LOCAL FLOOD CONCERNS
LATER TODAY THROUGH MONDAY MORNING.

TWF/AL/AMS

In the hours before

Special weather statement, Sep 4, 1:43 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
143 PM EDT SUN SEP 4 2011

KYZ056-057-067-041815-
GARRARD-LINCOLN-MADISON-
143 PM EDT SUN SEP 4 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
40 MPH WINDS...

AT 138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF
IRVINE TO 9 MILES SOUTHWEST OF RICHMOND TO 6 MILES NORTHWEST OF
BRODHEAD...AND MOVING EAST AT 20 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  RICHMOND...
  WHITES AND WALLACETON...
  TERRILL AND REEDS CROSSING...
  MIDDLETOWN AND BEREA...
  ELLISTON AND COLLEGE HILL...

THESE STORMS WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE
MARKERS 76 AND 87.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3778 8410 3775 8407 3773 8409 3767 8409
      3764 8412 3756 8409 3756 8416 3752 8420
      3751 8426 3753 8434 3747 8438 3748 8444
      3743 8446 3741 8458 3771 8444 3783 8412
      3781 8408 3780 8407
TIME...MOT...LOC 1743Z 254DEG 18KT 3767 8410 3763 8435
          3747 8446

AMS
Special weather statement, Sep 4, 2:06 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
206 PM EDT SUN SEP 4 2011

KYZ066-078-041830-
CASEY-RUSSELL-
206 PM EDT SUN SEP 4 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...

AT 201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTH OF LIBERTY...AND MOVING NORTHEAST
AT 20 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  LABASCUS...
  CANTOWN AND PRICETOWN...
  GILPIN AND MINTONVILLE...
  ARGYLE AND BETHELRIDGE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3716 8507 3719 8504 3721 8505 3740 8481
      3737 8474 3735 8471 3730 8471 3728 8473
      3724 8471 3712 8490 3707 8490 3704 8495
TIME...MOT...LOC 1806Z 229DEG 16KT 3717 8493

AMS
Special weather statement, Sep 4, 2:31 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
231 PM EDT SUN SEP 4 2011

KYZ066-067-077-041900-
ADAIR-CASEY-LINCOLN-
231 PM EDT SUN SEP 4 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
40 MPH WINDS...

AT 229 PM EDT/129 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11
MILES NORTH OF SCIENCE HILL TO 11 MILES SOUTHWEST OF LIBERTY...AND
MOVING NORTHEAST AT 30 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  LIBERTY...
  WALLTOWN...
  RUBERT FORD AND RHEBER...
  BROUGHTENTOWN AND PRICETOWN...
  TURKEYTOWN AND DOG WALK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3733 8450 3733 8452 3735 8455 3734 8457
      3713 8487 3715 8501 3718 8504 3715 8507
      3717 8518 3747 8482 3753 8456 3748 8444
TIME...MOT...LOC 1831Z 230DEG 28KT 3734 8467 3719 8503

AMS
Special weather statement, Sep 4, 2:35 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
235 PM EDT SUN SEP 4 2011

KYZ054-065-041900-
MARION-TAYLOR-
235 PM EDT SUN SEP 4 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...MODERATE RAIN...AND
40 MPH WINDS...

AT 233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF CAMPBELLSVILLE...AND MOVING
NORTHEAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...MODERATE RAIN WITH RAINFALL
RATES OF AROUND ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS
THAN THREE MILES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  LEBANON...
  FINLEY...
  JESSIETOWN...
  SAINT JOSEPH AND RAYWICK...
  SAINT MARY AND FROGTOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3731 8539 3733 8545 3738 8550 3742 8557
      3746 8555 3745 8553 3748 8550 3747 8549
      3747 8547 3755 8550 3768 8542 3759 8512
TIME...MOT...LOC 1836Z 205DEG 20KT 3743 8544

RS
Special weather statement, Sep 4, 2:45 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
245 PM EDT SUN SEP 4 2011

KYZ057-041915-
MADISON-
245 PM EDT SUN SEP 4 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
40 MPH WINDS...

AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF
RICHMOND TO 11 MILES SOUTH OF RICHMOND...AND MOVING NORTHEAST AT 25
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  BYBEE AND BOBTOWN...
  COLLEGE HILL AND DULUTH...
  PANOLA AND COMBS...

THESE STORMS WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE
MARKERS 76 AND 77.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3778 8410 3777 8408 3774 8407 3773 8409
      3767 8409 3764 8412 3756 8409 3756 8416
      3752 8421 3753 8434 3754 8435 3757 8437
      3777 8419 3781 8407
TIME...MOT...LOC 1845Z 234DEG 20KT 3770 8413 3761 8426

RS
Special weather statement, Sep 4, 3:01 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
301 PM EDT SUN SEP 4 2011

KYZ028>030-045-046-054-041930-
BULLITT-HARDIN-JEFFERSON-MARION-NELSON-WASHINGTON-
301 PM EDT SUN SEP 4 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...

AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF
VALLEY STATION TO 6 MILES WEST OF LEBANON...AND MOVING NORTHEAST AT
25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  FAIRDALE...
  SPRINGFIELD...
  SHEPHERDSVILLE...
  LEBANON...
  BARDSTOWN...
  SCUFFLETOWN AND MANTON...
  SAMUELS FIELD AIRPORT AND RIDGETOP...
  JIMTOWN AND SAINT CATHARINE...
  HUNTERS HOLLOW AND HEBRON ESTATES...

THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 105 AND 121.

THESE STORMS WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS
10 AND 25.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3767 8504 3746 8531 3766 8560 3770 8560
      3770 8563 3773 8567 3773 8569 3794 8599
      3816 8579
TIME...MOT...LOC 1901Z 221DEG 23KT 3798 8590 3759 8534

RS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 9:16 PM EDTSpecial Weather StatementLMKMonroe14 min
Sep 3, 10:38 PM EDTSpecial Weather StatementLMKSimpson22 min
Sep 3, 10:46 PM EDTSpecial Weather StatementLMKOldham29 min
Sep 3, 10:54 PM EDTSevere Thunderstorm WarningLMKOldham, Trimble36 min
Sep 3, 11:15 PM EDTSpecial Weather StatementLMKSimpson30 min
Sep 3, 11:29 PM EDTSpecial Weather StatementLMKTrimble31 min
Sep 3, 11:42 PM EDTSpecial Weather StatementLMKTrimble33 min
Sep 3, 11:49 PM EDTSpecial Weather StatementLMKLogan26 min
Sep 4, 12:10 AM EDTSevere Thunderstorm WarningLMKButler, Logan35 min
Sep 4, 12:21 AM EDTSpecial Weather StatementLMKLogan, Simpson, Warren39 min
Sep 4, 1:16 AM EDTSpecial Weather StatementLMKAllen29 min
Sep 4, 2:08 AM EDTSpecial Weather StatementLMKButler37 min
Sep 4, 2:16 AM EDTSpecial Weather StatementLMKOhio29 min
Sep 4, 2:59 AM EDTSpecial Weather StatementLMKButler46 min
Sep 4, 3:03 AM EDTSevere Thunderstorm WarningLMKButler, Ohio27 min
Sep 4, 1:43 PM EDTSpecial Weather StatementLMKMadison32 min
Sep 4, 1:49 PM EDTSevere Thunderstorm WarningLMKMadison14 min
Sep 4, 2:06 PM EDTSpecial Weather StatementLMKCasey24 min
Sep 4, 2:15 PM EDTSevere Thunderstorm WarningLMKMadison30 min
Sep 4, 2:31 PM EDTSpecial Weather StatementLMKCasey, Lincoln29 min
Sep 4, 2:35 PM EDTSpecial Weather StatementLMKMarion25 min
Sep 4, 2:45 PM EDTSpecial Weather StatementLMKMadison30 min
Sep 4, 2:58 PM EDTAreal Flood AdvisoryLMKMadison2 hr
Sep 4, 3:01 PM EDTSpecial Weather StatementLMKBullitt, Marion, Nelson, Washington29 min
Sep 4, 3:33 PM EDTSpecial Weather StatementLMKBullitt, Nelson, Washington27 min
Sep 4, 3:37 PM EDTSpecial Weather StatementLMKBoyle, Garrard, Jessamine, Madison, Mercer38 min
Sep 4, 3:39 PM EDTSpecial Weather StatementLMKLogan36 min
Sep 4, 3:50 PM EDTSevere Thunderstorm WarningLMKButler, Logan25 min
Sep 4, 4:07 PM EDTSpecial Weather StatementLMKHarrison38 min
Sep 4, 4:17 PM EDTSpecial Weather StatementLMKButler, Grayson, Logan28 min
Sep 4, 4:23 PM EDTSevere Thunderstorm WarningLMKBourbon, Harrison, Scott37 min
Sep 4, 4:33 PM EDTSpecial Weather StatementLMKCasey, Green, Taylor27 min
Sep 4, 4:36 PM EDTSpecial Weather StatementLMKWoodford24 min
Sep 4, 4:56 PM EDTSevere Thunderstorm WarningLMKBourbon, Harrison, Nicholas34 min
Sep 4, 5:33 PM EDTSpecial Weather StatementLMKHarrison, Nicholas27 min
Sep 4, 5:44 PM EDTTornado WarningLMKGreen, Metcalfe18 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.